Alert archive / California / Red Flag Warnings in 2013

Red Flag Warning 4, NWS Sacramento, CA

June 9, 2013

NWS Sacramento, CA issued this red flag warning at Jun 9, 2013, 9:40 AM PDT. It took effect at Jun 9, 2013, 11:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2013, 9:40 AM PDT (16:40 UTC)
In effect from
Jun 9, 2013, 11:00 AM PDT
Expired
Jun 10, 2013, 5:00 AM PDT
In force
18 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WWUS86 KSTO 091640
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
940 AM PDT SUN JUN 9 2013

...THUNDERSTORMS WITH DRY LIGHTNING AND GUSTY WINDS WILL BRING A CRITICAL
FIRE WEATHER PATTERN THROUGH SUNDAY NIGHT...
...POTENTIAL FOR WETTER THUNDERSTORMS WITH SUBSTANTIAL LIGHTNING
FOR MONDAY MORNING...

LOW PRESSURE OFF THE COAST OF SOUTHERN CALIFORNIA WILL MOVE
NORTHEAST INTO NEVADA BY MONDAY. THIS WILL GENERATE
MAINLY MOUNTAIN THUNDERSTORMS STARTING IN THE NORTHERN SIERRA
THIS AFTERNOON. THE STORMS WILL SPREAD TO THE NORTH AND WEST BY
THIS EVENING AND WILL CONTINUE OVERNIGHT. THE STORMS ARE EXPECTED TO BE
DRY INITIALLY WITH LOCALLY GUSTY WINDS. POTENTIALLY WETTER
THUNDERSTORMS ARE EXPECTED LATE TONIGHT INTO EARLY MONDAY.

CAZ213>215-221-263-264-266-268-269-279-101200-
/O.NEW.KSTO.FW.W.0004.130609T1800Z-130610T1200Z/
/O.EXT.KSTO.FW.A.0004.130610T1200Z-130610T1800Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-STANISLAUS NF WEST OF THE SIERRA CREST-
SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-
GLENN UNIT-LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-EASTERN MENDOCINO NF-
940 AM PDT SUN JUN 9 2013

...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT MONDAY FOR
THUNDERSTORMS FOR FIRE WEATHER ZONES 213...214...215...221...
263...264...266...268...269 AND 279...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 214...
221...264...268 AND 269...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT UNTIL 5 AM PDT
MONDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 213 EASTERN PORTION OF 
  SHASTA/TRINITY NF...FIRE WEATHER ZONE 214 BURNEY BASIN AND 
  NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN 
  NF NORTH OF LASSEN NP...FIRE WEATHER ZONE 215 NORTHERN 
  SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 
  FT...FIRE WEATHER ZONE 221 STANISLAUS NF WEST OF THE SIERRA 
  CREST...FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF 
  AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 
  264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT...FIRE 
  WEATHER ZONE 266 NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 
  FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS...FIRE 
  WEATHER ZONE 268 NORTHERN SIERRA INCLUDING LASSEN NP AND 
  PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS 
  PEAK-GRIZZLY PEAK-BECKWORTH PEAK)... FIRE WEATHER ZONE 269 
  NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF 
  THE SIERRA CREST AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO 
  NF.

* THUNDERSTORMS...EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
  INTO EARLY MONDAY MORNING. THUNDERSTORMS SHOULD BE DRY
  INITIALLY. THE STORMS ARE EXPECTED TO SPREAD TO THE NORTH THROUGH
  THE AFTERNOON AND EXTENDING INTO THE NORTHERN VALLEY BY EVENING.

* IMPACTS...LIGHTNING STRIKES MAY CREATE NEW FIRE STARTS. DRY 
  CONDITIONS AND LOCALLY GUSTY WINDS WILL LIKELY CAUSE ANY FIRES 
  THAT DEVELOP TO SPREAD RAPIDLY. 

* OUTFLOW WINDS...LOCALLY GUSTY TO 45 MPH NEAR ANY THUNDERSTORMS
  WHICH DEVELOP.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
542 
WWUS86 KSTO 101200
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
500 AM PDT MON JUN 10 2013


CAZ213>215-221-263-264-266-268-269-279-101300-
/O.CAN.KSTO.FW.A.0004.000000T0000Z-130610T1800Z/
/O.EXP.KSTO.FW.W.0004.000000T0000Z-130610T1200Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-STANISLAUS NF WEST OF THE SIERRA CREST-
SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-
GLENN UNIT-LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-EASTERN MENDOCINO NF-
500 AM PDT MON JUN 10 2013

...RED FLAG WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING
FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 213...214...215...
221...263...264...266...268...269 AND 279...
...FIRE WEATHER WATCH IS CANCELLED FOR THUNDERSTORMS FOR FIRE
WEATHER ZONES 213...214...215...221...263...264...266...268...
269 AND 279...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FIRE
WEATHER WATCH. 



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 9, 4:10 AM PDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 9, 4:10 AM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
410 AM PDT SUN JUN 9 2013

.SHORT TERM DISCUSSION...

AN UPPER LEVEL LOW OFF THE SOUTHERN CALIFORNIA COAST WILL LIFT
NORTHWARD...BRINGING A CHANCE OF THUNDERSTORMS ACROSS INTERIOR
NORTHERN CALIFORNIA TODAY AND MONDAY. SEASONAL TEMPERATURES AND
DRY WEATHER ARE EXPECTED TUESDAY THROUGH THE REST OF THE WEEK.

.TODAY AND MONDAY...
THE HIGH PRESSURE CELL THAT BROUGHT THE LAST FEW DAYS OF VERY HOT
WEATHER HAS BEGUN TO SHIFT EASTWARD INTO THE GREAT BASIN. WATER
VAPOR SATELLITE IMAGERY SHOWS A CUTOFF LOW OFF THE SOUTHERN
CALIFORNIA COAST BEGINNING TO DRIFT NORTHWARD. SKIES ARE MOSTLY
CLEAR THIS MORNING ACROSS THE FORECAST AREA. THE DELTA BREEZE
REMAINS MODERATE TO STRONG EARLY THIS MORNING...USHERING IN A
MODIFIED MARINE AIRMASS TO MUCH OF THE SACRAMENTO VALLEY.
TEMPERATURES ARE GENERALLY RUNNING A FEW DEGREES COOLER THAN
YESTERDAY. MUCH COOLER AFTERNOON HIGHS ARE EXPECTED TODAY VS
YESTERDAY.

THE BIGGEST FORECAST CHALLENGE FOR TODAY AND MONDAY IS THE
POTENTIAL FOR THUNDERSTORMS AS THE CUTOFF LOW APPROACHES CENTRAL
CALIFORNIA. PRECIPITABLE WATER HAS ALREADY BEEN ON THE INCREASE
AHEAD OF THE SYSTEM...AND WILL CONTINUE TO INCREASE TODAY. IT
LOOKS LIKE A REASONABLY SAFE BET THAT ISOLATED TO SCATTERED
THUNDERSTORMS WILL FIRE ALONG THE NORTHERN SIERRA THIS
AFTERNOON...AND POSSIBLY CONTINUE OFF AND ON THROUGH MONDAY. THE
QUESTION WILL BE WHETHER ANY STORMS WILL BE ABLE TO DRIFT INTO
THE FOOTHILLS OR LOWER ELEVATIONS. THE NAM CONTINUES TO SHOW
MODEST ELEVATED INSTABILITY OVER THE FORECAST AREA TONIGHT AND
MONDAY... AND SO WE HAVE HELD ONTO AT LEAST SLIGHT CHANCE MENTION
OF THUNDERSTORMS EVEN IN THE VALLEY. THE BIGGEST THREATS ARE
ABUNDANT LIGHTNING AND GUSTY AND ERRATIC OUTFLOW WINDS
POTENTIALLY INFLUENCING FIRE STARTS. THUNDERSTORMS MAY START OFF
DRY TODAY... THEN GRADUALLY BECOME WET AS THE SUB-CLOUD LAYER
MOISTENS UP.

.TUESDAY AND WEDNESDAY...
THE CUTOFF LOW EVENTUALLY WEAKENS INTO AN OPEN WAVE AS THE SYSTEM
SHIFTS EASTWARD...EFFECTIVELY ENDING THE PRECIPITATION THREAT BY
MONDAY NIGHT. A LONGWAVE TROUGH PATTERN WILL SET UP ALONG THE
WEST COAST WITH DRY SOUTHWEST FLOW ALOFT OVER CALIFORNIA. THIS
WILL BRING SEASONAL TEMPERATURES WITH MOST VALLEY LOCATIONS
PEAKING IN THE MID 80S TO AROUND 90. THERE WILL ALSO BE THE
POTENTIAL FOR GUSTY SOUTHWEST WINDS ALONG SIERRA RIDGETOPS AND
THROUGH THE BURNEY BASIN IN THIS TIMEFRAME.

DANG

.EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)

A MEAN TROUGH IS EXPECTED TO CONTINUE ALONG THE WEST COAST
THROUGH THE EXTENDED PERIOD...BRINGING GENERALLY SEASONAL
TEMPERATURES ACROSS THE FORECAST AREA. GUSTY SOUTHWEST WINDS WILL
CONTINUE TO BE POSSIBLE ALONG THE HIGHER TERRAIN AND NEAR THE
DELTA.

DANG

&&

.AVIATION...

HIGH PRES WEAKENS ACRS NORCAL NXT 24 HRS AS UPR LOW OFF THE SOCAL
CST MOVS NWD INTO NV. VFR CONDS OVR INTR NORCAL NXT 24 HRS EXC
LCL IFR POSS IN ST W OF KSUU TIL 17Z AND LCL MVFR POSS IN SCT TSRA
NRN SIERNEV AFT 20Z. ISOLD TSRA POSS N OF KUKI-KRNO TNGT. LCL N-NE
SFC WND GSTS TO 25 KTS POSS IN NRN SAC VLY TIL 00Z SUN AND IN ADJ
FTHLS THRU 15Z SUN. LCL SWLY SFC WND GSTS 25-35 KTS CONTG THRU
CARQ STRAIT AND WRN DELTA.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 11 AM PDT THIS MORNING THROUGH MONDAY
MORNING BURNEY BASIN / EASTERN SHASTA COUNTY...CLEAR
LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY
TO NORTHERN LAKE COUNTY...NORTHEAST FOOTHILLS/SACRAMENTO
VALLEY...NORTHERN SACRAMENTO VALLEY...SHASTA LAKE AREA /
NORTHERN SHASTA COUNTY...WEST SLOPE NORTHERN SIERRA NEVADA...
WESTERN PLUMAS COUNTY/LASSEN PARK.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 5:32 PM PDTSpecial Weather StatementSTOTuolumne43 min
Jun 9, 9:25 AM PDTWind AdvisorySTO14 hr
Jun 9, 2:55 PM PDTSpecial Weather StatementSTOAlpine50 min

Nearby

Red Flag Warnings in California, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.